MAUDE Adverse Event Report: ORTHOFX ORTHOFX ALIGNER; DENTAL ALIGNER

ORTHOFX ORTHOFX ALIGNER; DENTAL ALIGNER
Model Number SMYLIO CLEAR ALIGNER
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Wound Infection (2447)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported having a previous set of aligners with sharp edges that caused an infection and received antibiotics due to the infection.A manager within the smylio customer success team manager, "m", contacted the patient on (b)(6), 2023 to request additional information regarding the infection they experienced and whether or not they received medical intervention.On (b)(6), 2023, customer success team member k posted on the salesforce complaint record that patient a communicated that their medical doctor prescribed amoxicillin 875 mg on (b)(6), 2023 for the reported infection.Thus, on (b)(6), this complaint was deemed reportable because the patient notified the cs team that she received medical intervention.Following the report of the infection, the customer success team continued to stay in contact with the patient.The patient was no longer experiencing issues with the infection.The patient contacted the cs team on (b)(6), stating that they received their replacement aligners at their doctor's office and the doctor assisted with making a few modifications, such as filing the aligners down.The patient confirmed that the new aligners were not causing any additional issues.On (b)(6), the patient notified the cs team that the new aligners were not presenting any issues.On (b)(6), the patient reached out to the cs team to notify them that they were proceeding with treatment and not experiencing any issues.On june 15th the patient reached out to the cs team for information regarding their account and plan information so the patient could pay for their treatment in full.The patient confirmed that they are not experiencing any additional issues and want to continue with the orthofx orthodontic treatment.The cs team performed one final follow up on (b)(6), 2023, where the patient notified the cs team that they are happy with their product.As on (b)(6), 2023, the patient complaint case has been resolved with no further complications.
 
Additional Manufacturer Narrative
Patient reported infection due to discomfort with aligner edges.Patient had discarded aligner prior to contacting orthofx.Orthofx reviewed manufacturing records and trend analysis regarding this event; no issues were found.Aligners were replaced for good customer support.Patient was proactively contacted by customer service to assess and help resolve all complaint issues.

Brand Name
ORTHOFX ALIGNER
Common Device Name
DENTAL ALIGNER
Manufacturer (Section D)
ORTHOFX
48890 milmont dr #101d
fremont CA 94538
Manufacturer Contact
karla hernandez
48890 milmont dr #101d
fremont, CA 94538
4159360006
MDR Report Key17408624
Report Number3015143007-2023-00001
Device Sequence Number6093475
Product Code NXC
UDI-Device Identifier00860003321706
UDI-Public00860003321706
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/26/2023
Device Model NumberSMYLIO CLEAR ALIGNER
Device Catalogue NumberSMY-001
Device Lot Number2205-226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite